×

zbMATH — the first resource for mathematics

The algebra and combinatorics of shuffles and multiple zeta values. (English) Zbl 1021.11026
The authors consider multiple zeta values \[ \zeta (s_1,\ldots ,s_k)=\sum_{n_1>n_2>\ldots >n_k>0} \prod_{j=1}^kn_j^{-s_j} \] where \(s_1,\ldots ,s_k\) are positive integers, \(s_1>1\).
In particular, given a vector \(\vec s=(m_0,m_1,\ldots ,m_{2n})\) of non-negative integers, they study \[ Z(\vec s)=\zeta \left( \{2\}^{m_0},3,\{2\}^{m_1},1,\{2\}^{m_2},3,\{2\}^{m_3},1,\ldots ,3,\{2\}^{m_{2n-1}},1,\{2\}^{m_{2n}}\right) \] where \(\{2\}^m\) means the argument 2 repeated \(m\) times. Sums of \(Z(\vec s)\) over some sets of \(\vec s\) are found explicitly, generalizing the formula for \(\zeta (\{ 3,1\}^n)\) conjectured by D. Zagier and proved by J. M. Borwein, D. M. Bradley, D. J. Broadhurst, and P. Lisonek [Trans. Am. Math. Soc. 353, 907-941 (2001; Zbl 1002.11093)].
The technique is based on further development of the algebraic and combinatorial theory of shuffles introduced by K.-T. Chen [Proc. Lond. Math. Soc. (3) 4, 502-512 (1954; Zbl 0058.25603)] and R. Ree [Ann. Math. (2) 68, 210-220 (1958; Zbl 0083.25401)].

MSC:
11M41 Other Dirichlet series and zeta functions
05A19 Combinatorial identities, bijective combinatorics
11B75 Other combinatorial number theory
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Borwein, J.M.; Bradley, D.M.; Broadhurst, D.J., Evaluations of k-fold Euler/Zagier sums: A compendium of results for arbitrary k, Electron. J. combin., 4, #R5, (1997) · Zbl 0884.40004
[2] Borwein, J.M.; Bradley, D.M.; Broadhurst, D.J.; Lisoněk, P., Special values of multiple polylogarithms, Trans. amer. math. soc., 353, 907-941, (2001) · Zbl 1002.11093
[3] Borwein, J.M.; Bradley, D.M.; Broadhurst, D.J.; Lisoněk, Petr, Combinatorial aspects of multiple zeta values, Electron. J. combin., 5, #R38, (1998) · Zbl 0904.05012
[4] D. Bowman, and, D. M. Bradley, Resolution of some open problems concerning multiple zeta evaluations of arbitrary depth, submitted for publication. · Zbl 1035.11037
[5] D. J. Broadhurst, private e-mail, 1997.
[6] Chen, K.-T., Iterated integrals and exponential homomorphisms, Proc. London math. soc. (3), 4, 502-512, (1954) · Zbl 0058.25603
[7] Chen, K.-T., Integration of paths, geometric invariants and a generalized baker – hausdorff formula, Ann. math., 65, 163-178, (1957) · Zbl 0077.25301
[8] Chen, K.-T., Algebras of iterated path integrals and fundamental groups, Trans. amer. math. soc., 156, 359-379, (1971) · Zbl 0217.47705
[9] Friedrichs, K.O., Mathematical aspects of the quantum theory of fields, V, Comm. pure appl. math., 6, 1-72, (1953) · Zbl 0052.44504
[10] Goncharov, A.B., Multiple polylogarithms, cyclotomy and modular complexes, Math. res. lett., 5, 497-516, (1998) · Zbl 0961.11040
[11] M. E. Hoffman, Algebraic structures on the set of multiple zeta values, preprint.
[12] M. E. Hoffman, and, Y. Ohno, Relations of multiple zeta values and their algebraic expression, preprint. · Zbl 1139.11322
[13] Lyndon, R.C., A theorem of Friedrichs, Michigan. math. J., 3, 27-29, (1956) · Zbl 0070.03005
[14] Magnus, W., On the exponential solution of differential equations for a linear operation, Comm. pure appl. math., 7, 649-673, (1954) · Zbl 0056.34102
[15] Minh, H.N.; Petitot, M., Lyndon words, polylogarithms and the Riemann ζ function, Discrete math., 217, 273-292, (2000) · Zbl 0959.68144
[16] Ohno, Y., A generalization of the duality and sum formulas on the multiple zeta values, J. number theory, 74, 39-43, (1999) · Zbl 0920.11063
[17] Radford, D.E., A natural ring basis for the shuffle algebra and an application to group schemes, J. algebra, 58, 432-454, (1979) · Zbl 0409.16011
[18] Ree, R., Lie elements and an algebra associated with shuffles, Ann. math., 62, 210-220, (1958) · Zbl 0083.25401
[19] Zagier, D., Values of zeta functions and their applications, First European congress of mathematics, (1994), Birkhäuser Boston, p. 497-512 · Zbl 0822.11001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.